I am new to the hypo. I was hyper and had surgery to remove thyroid. My dr. says I am "in normal range", but I keep getting puffy cheeks. Can anyone tell me if this will ever go away? If my levels are in range, shouldn't most symptoms subside?
Hey stella, It's me again, Sally. Okay. I was hyper, horrible complications-thyroid storm, allergic reactions-severe hives for 9 days straight, not a candidate for rai so we cooled down thyroid and I had surgery to remove the entire thyroid in Dec, I was on synthroid and cytomel and 4 days ago went on to armour. This face swelling has been really bad, (to the point my face hurt and was distorted, didn't even recognize myself. I was hoping it was synthroid. It is much better, but cheeks still puffy. My eyes have gone down (thank the Lord, because it was so painful. My last bloodwork results are t3 total 141 (reference range 60-181 ng/dl t4 free 1.2 (reference range 0.8-1.8 ng/dl my tsh is 0.95 (reference range mIU/L and vit. d is 43 Maybe you can give me some insight if you think this fun symptom will subside.
Everywise looks good. Your T3 should be higher on Armour.
I am thinking you are bloating more than anything. I have had great success taking 200 mg magnesuim citrate in the am and in the pm before bed. It has reduced all swelling I had in the face and belly - I no longer require anxiety meds - which I believe gave me the moon face and swelling too. and one terrific thing since on it. Magnesuim has complete taken away all PMS and cramps I had when starting my cycle.
I also went on Zinc 30mg daily - which has given me tremondous relief with a burning tongue and balanced the PH in my system (digestive wise) and I can not stress enough how important taking a probiotic is when hypoT - digestive needs to move and this will assist in bloating issues. The acidophillus helps break down the waste and supports the nutrients we are putting in our bodies to absorb in our system.
This is helping me more than you know! I am actually taking a lot of supplements, but I'm not taking that much magnesium. I plan on starting!!! You said you took it am and pm. Do you take it close to your armour? It was my understanding not to take supplements or vit/minerals near it because it affects the absorption. Also, I am taking a probiotic already (so that's good!). I haven't heard burning of the tongue (that doesn't sound good) when you said you had swelling in your belly, was it toward the top of your belly? Interesting!
Oh, I forgot to ask you . Were you saying that anti-anxiety meds could promote swelling or bloating? I do take a xanax on occasion to help me sleep. More so, lately, because I have been freaking out because of everything. I will stop if it could be causing some of this though. Please let me know. Thank you!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.